Ohio, 2014Flash Flooding and Flooding in Ohio, May 21 to 22, 2014
May 21 to 22, 2014 · NWS ILN · 73 events in 15 counties and zones
Thunderstorms developed in an unstable air mass ahead of a cold front. These thunderstorms were capable of producing large hail, damaging winds, heavy rainfall, flooding, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.5 million
- Crop damage
- $1,000
- Events
- 73
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in an unstable air mass ahead of a cold front. These thunderstorms were capable of producing large hail, damaging winds, heavy rainfall, flooding, and flash flooding. Some of the flooding lingered into the morning of May 22.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 21, 12:58 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, May 21, 12:58 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
158 PM EDT WED MAY 21 2014
.SYNOPSIS...
THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY AHEAD OF A COLD
FRONT. THE COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE
WILL THEN BRING FAIR WEATHER TO OUR AREA FOR THE REMAINDER OF THE
WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST FOCUS IN THE NEAR TERM IS THE POTENTIAL FOR SEVERE
WEATHER THIS AFTERNOON INTO THIS EVENING. A 17Z ILN SOUNDING WILL
BE LAUNCHED TO INTERROGATE ATMOSPHERIC CHANGES FROM THIS MORNING
AND ALSO TO AID FOR BETTER ATMOSPHERIC ASSESSMENT FOR LATER THIS
AFTN.
IT LOOKS LIKE THAT PERHAPS THE LATEST HRRR MAY BE LATCHING ON AS
TO WHAT TRANSPIRES LATER THIS AFTERNOON AND EVENING. SCATTERED
CONVECTION ACRS NRN INDIANA INTO NRN/CNTRL OHIO IS WHAT REMAINS
OF NOCTURNAL CONVECTION THAT PUSHED INTO THE REGION WELL AHEAD OF
A COLD FRONT. HRRR AND OTHER MESOSCALE MODELS SUGGEST THAT A
PREFRONTAL CONVERGENCE BOUNDARY...LIKELY AIDED BY CURRENT
CONVECTION...SHOULD ALLOW CONVECTION TO EXPAND IN COVERAGE AND
INTENSITY AS IT SHIFTS SOUTHEAST TOWARD AN INCREASING UNSTABLE
AIRMASS TO THE SOUTH AND SOUTHWEST. DECENT BULK SHEAR WILL EXIST
FOR ORGANIZATION OF STORMS IN EITHER LINE SEGMENTS OR PERHAPS
DISCRETE ROTATORS. MOIST AIR IN THE FORM OF MID/UPPER 60S
DEWPOINTS SHOULD ADVECT INTO THE REGION THIS AFTERNOON. THESE
VALUES COUPLED WITH SFC TEMPS APPROACHING THE LOWER 80S SHOULD
YIELD MLCAPES IN THE 1500-2000 J/KG...WHICH IS MODERATE
INSTABILITY. GIVEN POTENTIAL FOR ROTATORS AND DECENT
INSTABILITY...COUPLED WITH FAVORABLE WET BULB ZERO VALUES IN THE
9-10 FT RANGE...LARGE HAIL IS A CONCERN. ALSO...MID LEVEL DRIER
AIR WILL RESULT IN ENTRAINMENT AND WITH DCAPES PUSHING INTO THE
1500 J/KG...DAMAGING DOWNBURSTS WITH THE HAIL AND/OR PCPN LOADING
WILL ALSO BE A CONCERN. CAN NOT RULE AT AN ISOLATED TORNADO...BUT
IF THIS WERE TO OCCUR...IT WOULD LIKELY BE A RESULT OF CELL
MERGERS AND/OR OUTFLOW BOUNDARIES WITH DEVELOPING CELLS. FORECAST
CALLS FOR LIKELY POPS THIS AFTN WITH THE POPS SHIFTING TOWARD THE
OHIO RIVER BY EVENING. HIGHS WILL RANGE FROM THE UPPER 70S NORTH
TO THE LOWER 80S SOUTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
ONGOING CONVECTION THIS EVENING SAGGING SOUTH OF THE OHIO RIVER
WILL CONTINUE A SLOW PROGRESSION SOUTH AHEAD OF THE COLD FRONT.
MODELS ARE INDICATING A DECREASE IN FORWARD PROPAGATION OF THE
FRONTAL SYSTEM SOUTH OF THE OHIO RIVER TONIGHT. THIS COULD POSE
A FLASH FLOOD THREAT IF STORMS BEGIN TO TRAIN ACROSS THE SAME
LOCATIONS LATE THIS EVENING. WILL HOLD OFF ON ANY MENTION OF THIS
IN THE HWO...AS THERE IS A LARGE AMOUNT OF UNCERTAINTY AS TO THIS
SCENARIO TAKING PLACE DUE TO UNCERTAINTIES IN THE EVENTUAL
LOCATION OF THE FRONTAL BOUNDARY AT THIS TIME FRAME.
THE ILN CWA IS EXPECTED TO BE MAINLY RAIN FREE BY DAYBREAK
THURSDAY WITH THE FRONT SHIFTING SOUTH OF OUR AREA. NORTHWESTERLY
FLOW WILL BRING DRIER AIR INTO THE REGION WITH SEASONABLE
TEMPERATURES AND FAIR WEATHER ON THURSDAY.
HIGH PRESSURE WILL SLOWLY BUILD SOUTHEASTWARD INTO OUR AREA FROM
THE MID WEST THROUGH FRIDAY AND FRIDAY NIGHT. SURFACE WINDS WILL
REMAIN NORTHWESTERLY THURSDAY NIGHT THROUGH FRIDAY AND WILL BECOME
LIGHT ON FRIDAY NIGHT AS THE HIGH BECOMES CENTERED ACROSS THE
REGION. EXPECT MOSTLY CLEAR SKIES DURING THE THURSDAY NIGHT
THROUGH FRIDAY NIGHT TIME PERIOD WITH NEAR NORMAL TEMPERATURES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS THROUGH THE WEEKEND.
COOL NORTHERLY FLOW WILL KEEP TEMPERATURES IN THE UPPER 60S TO LOW
70S ON FRIDAY. A RIDGE WILL GRADUALLY WORK INTO THE REGION THROUGH
THE WEEKEND WITH TEMPERATURES WARMING EACH DAY. BY MONDAY HIGH
TEMPERATURES ARE EXPECTED TO BE IN THE 80S ACROSS THE ENTIRE FA.
PRECIPITATION LOOKS TO HOLD OFF UNTIL TUESDAY. THE GFS IS TRYING TO
DEVELOP A FEW THUNDERSTORMS ACROSS NW PORTIONS OF THE FA ON MONDAY
HOWEVER DECIDED TO GO WITH A DRY FORECAST ON MONDAY AT THIS TIME.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY
ON TUESDAY. ANY THUNDERSTORM ACTIVITY IS EXPECTED TO DISSIPATE
DURING THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON
NEAR THE NORTHERN TAF SITES IN AN AXIS OF LOW LEVEL CONVERGENCE.
ONCE THIS CONVECTION GETS GOING...IT SHOULD DEVELOP INTO A BROKEN
LINEAR STRUCTURE AS IT MOVES SOUTHEAST THROUGH THE TAF SITES AS IT
FEEDS ON A MOIST AND UNSTABLE AIRMASS. THUNDERSTORMS WILL BE
CAPABLE OF CONTAINING DAMAGING WINDS AND LARGE HAIL WITH BRIEF
MVFR TO IFR VISIBILITIES. ONLY GENERIC MVFR CONDITIONS WITH
THUNDERSTORMS HAVE BEEN PLACED IN THE TAFS ATTM...ALLOWING SHORT
TERM RADAR TRENDS DICTATE THE POTENTIAL FOR DETAILS AND AMENDMENTS.
FOR TONIGHT...MAIN CONVECTION SHOULD BE PUSHING SOUTH OF THE OHIO
RIVER. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST.
IT APPEARS THAT THE FORCING WITH THE FRONT ITSELF WILL BE WEAK AT
BEST AND MOST CONVECTION IS EXPECTED TO WANE ACRS THE REGION THIS
EVENING WITH DECREASING INSTABILITY. SKIES WILL LIKELY GO PARTLY
CLOUDY OVERNIGHT AND WITH RECENT RAINFALL...SOME MVFR TO LOCALLY
IFR MIST MAY DEVELOP. THE FOG POTENTIAL WILL BE PARTICULARLY HIGHER
ACRS THE SRN TAF SITES WHERE FRONTAL PASSAGE WILL NOT OCCUR UNTIL
NEAR OR AFTER SUNRISE.
ON THURSDAY...FRONT PUSHES SOUTH OF THE REGION. CAA BEHIND THE
FRONT ALONG WITH 850 MB MOISTURE WILL EVENTUALLY ALLOW A BROKEN
CUMULUS DECK TO DEVELOP.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...HICKMAN/LATTO
NEAR TERM...HICKMAN
SHORT TERM...LATTO
LONG TERM...NOVAK
AVIATION...HICKMAN
Hazardous weather outlook, May 21, 2:23 AM EST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
323 AM EDT WED MAY 21 2014
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-220730-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
323 AM EDT WED MAY 21 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD
OF A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, May 21, 10:32 AM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1132 AM EDT WED MAY 21 2014
OHZ044-045-211600-
LOGAN OH-UNION OH-
1132 AM EDT WED MAY 21 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL UNION AND SOUTHEASTERN
LOGAN COUNTIES THROUGH NOON EDT...
AT 1130 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PICKRELLTOWN...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MARYSVILLE.
ALSO...EAST LIBERTY...MIDDLEBURG...POTTERSBURG...RAYMOND...BROADWAY
AND MILFORD CENTER ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4034 8329 4014 8341 4017 8350 4023 8350
4024 8371 4028 8383 4043 8375Local storm report, May 21, 10:34 AM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1134 AM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM HAIL BELLEFONTAINE 40.36N 83.76W
05/21/2014 M0.50 INCH LOGAN OH TRAINED SPOTTER
&&
SFHSpecial weather statement, May 21, 2:01 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
301 PM EDT WED MAY 21 2014
OHZ043-051-211930-
MIAMI OH-SHELBY OH-
301 PM EDT WED MAY 21 2014
...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT SOUTHERN SHELBY AND
NORTHEASTERN MIAMI COUNTIES THROUGH 330 PM EDT...
AT 300 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR LOCKINGTON...
MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIQUA AND SIDNEY.
ALSO...NEWBERN...LOCKINGTON...FLETCHER...PLATTSVILLE...PEMBERTON AND
BALLOU ARE NEAR THE PATH OF THIS RAPIDLY DEVELOPING THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4030 8401 4004 8404 4019 8439 4031 8435
Event by event
46 hail, 12 flash flood, 7 thunderstorm wind, 6 flood, 2 heavy rain. Local standard time, as filed.
Hail, Shelby
- When
- May 21, 2:23 PM EST to 2:27 PM EST
- Where
- Shelby County, Swanders
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 40.350, -84.170
Hail, Shelby
- When
- May 21, 2:27 PM EST to 2:31 PM EST
- Where
- Shelby County, 2.22 mi ESE of Swanders
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.340, -84.130
Hail, Shelby
- When
- May 21, 2:31 PM EST to 2:35 PM EST
- Where
- Shelby County, 0.53 mi W of Port Jefferson
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 40.330, -84.090
Hail, Logan
- When
- May 21, 2:35 PM EST to 2:39 PM EST
- Where
- Logan County, Quincy
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.300, -83.970
Hail, Logan
- When
- May 21, 2:36 PM EST to 2:41 PM EST
- Where
- Logan County, 0.87 mi SE of De Graff
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 40.310, -83.910
Hail, Champaign
- When
- May 21, 2:49 PM EST to 2:53 PM EST
- Where
- Champaign County, 0.53 mi W of Rosewood
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.220, -83.960
Hail, Mercer
- When
- May 21, 2:52 PM EST to 2:56 PM EST
- Where
- Mercer County, St Henry
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.420, -84.630
Hail, Logan
- When
- May 21, 3:10 PM EST to 3:14 PM EST
- Where
- Logan County, 0.87 mi NE of East Liberty
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.340, -83.570
Hail, Champaign
- When
- May 21, 3:15 PM EST to 3:19 PM EST
- Where
- Champaign County, 2.61 mi NE of Westville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.130, -83.800
Hail, Champaign
- When
- May 21, 3:18 PM EST to 3:27 PM EST
- Where
- Champaign County, 0.87 mi NW of Westville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.110, -83.840
Hail, Champaign
- When
- May 21, 3:18 PM EST to 3:22 PM EST
- Where
- Champaign County, 2.1 mi SE of Millerstown
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.130, -83.890
Hail, Champaign
- When
- May 21, 3:20 PM EST to 3:24 PM EST
- Where
- Champaign County, 1.48 mi NNE of Westville
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 40.120, -83.820
Hail, Champaign
- When
- May 21, 3:23 PM EST to 3:27 PM EST
- Where
- Champaign County, Westville
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 40.100, -83.830
Hail, Champaign
- When
- May 21, 3:28 PM EST to 3:32 PM EST
- Where
- Champaign County, 0.69 mi S of Urbana
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.110, -83.750
Hail, Champaign
- When
- May 21, 3:29 PM EST to 3:33 PM EST
- Where
- Champaign County, 3.45 mi S of Urbana
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.070, -83.750
Hail, Champaign
- When
- May 21, 3:36 PM EST to 3:40 PM EST
- Where
- Champaign County, 1.48 mi SSE of Westville
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.080, -83.820
Hail, Clark
- When
- May 21, 3:50 PM EST to 3:54 PM EST
- Where
- Clark County, 0.69 mi N of Bowlusville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.030, -83.800
Thunderstorm Wind, Clark
- When
- May 21, 4:00 PM EST to 4:04 PM EST
- Where
- Clark County, 0.87 mi NW of Eagle City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.980, -83.840
A large tree was downed due to thunderstorm winds.
Thunderstorm Wind, Clark
- When
- May 21, 4:14 PM EST to 4:18 PM EST
- Where
- Clark County, 1.48 mi NNE of Villa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 39.990, -83.760
Roof damage occurred and windows were blown out near Kenton Ridge High School due to thunderstorm winds.
Hail, Miami
- When
- May 21, 4:30 PM EST to 4:34 PM EST
- Where
- Miami County, 0.87 mi NE of Troy Skypark Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.990, -84.260
Hail, Union
- When
- May 21, 4:35 PM EST to 4:39 PM EST
- Where
- Union County, 0.69 mi N of Marysville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.240, -83.370
Thunderstorm Wind, Montgomery
- When
- May 21, 4:35 PM EST to 4:39 PM EST
- Where
- Montgomery County, Huber Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.830, -84.130
A tree was down and blocking Packard Drive near Kitridge Road due to thunderstorm winds.
Flood, Clark
- When
- May 21, 4:36 PM EST to 5:36 PM EST
- Where
- Clark County, 0.87 mi WNW of Villa to 0.84 mi WNW of Villa
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.977, -83.784
Flooding was reported in the vicinity of Derr Road due to heavy rainfall.
Hail, Greene
- When
- May 21, 4:40 PM EST to 4:44 PM EST
- Where
- Greene County, 0.87 mi NW of Xenia
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.690, -83.940
Hail, Miami
- When
- May 21, 4:41 PM EST to 4:47 PM EST
- Where
- Miami County, 0.87 mi SW of Tipp City
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.960, -84.180
Thunderstorm Wind, Clark
- When
- May 21, 4:41 PM EST to 4:45 PM EST
- Where
- Clark County, 0.53 mi E of Crystal Lakes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.880, -84.010
A tree and power line were down in Medway due to thunderstorm winds.
Hail, Darke
- When
- May 21, 4:42 PM EST to 4:46 PM EST
- Where
- Darke County, 0.53 mi E of Greenville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.100, -84.620
Hail, Montgomery
- When
- May 21, 4:42 PM EST to 4:46 PM EST
- Where
- Montgomery County, 0.87 mi SW of Sulphur Grove
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.860, -84.110
Hail, Darke
- When
- May 21, 4:44 PM EST to 4:48 PM EST
- Where
- Darke County, 0.53 mi E of Greenville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.100, -84.620
Thunderstorm Wind, Greene
- When
- May 21, 4:50 PM EST to 4:54 PM EST
- Where
- Greene County, 0.87 mi NW of Xenia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.690, -83.940
A tree was downed near Highway 68 and another tree was downed on power lines and a shed near Parnell Park due to thunderstorm winds.
Heavy Rain, Miami
- When
- May 21, 5:00 PM EST to 6:00 PM EST
- Where
- Miami County, Troy
- Reported by
- Public
- Coordinates
- 40.050, -84.200
Standing water was reported over many roads in the area.
Heavy Rain, Greene
- When
- May 21, 5:10 PM EST to 6:10 PM EST
- Where
- Greene County, Fairborn
- Reported by
- Amateur Radio
- Coordinates
- 39.820, -84.020
Standing water was reported over many roads in the area.
Hail, Greene
- When
- May 21, 5:12 PM EST to 5:16 PM EST
- Where
- Greene County, 1.38 mi S of Fairborn
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.800, -84.020
Flood, Miami
- When
- May 21, 5:21 PM EST to 5:25 PM EST
- Where
- Miami County, Tipp City to 0.99 mi E of Tipp City
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -84.170
Several city roads were under water due to heavy rainfall.
Hail, Fayette
- When
- May 21, 5:27 PM EST to 5:31 PM EST
- Where
- Fayette County, 1.38 mi S of Washington Court Hou
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.510, -83.430
Hail, Greene
- When
- May 21, 5:39 PM EST to 5:43 PM EST
- Where
- Greene County, Xenia
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.680, -83.930
Flash Flood, Miami
- When
- May 21, 5:45 PM EST to 6:45 PM EST
- Where
- Miami County, 1.42 mi NE of West Charleston to 1.76 mi NE of West Charleston
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.936, -84.113
Water was reported rushing over Studebaker Road in Bethel Township due to heavy rainfall.
Hail, Greene
- When
- May 21, 5:56 PM EST to 6:00 PM EST
- Where
- Greene County, 1.74 mi ESE of Bowersville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.570, -83.700
Flash Flood, Miami
- When
- May 21, 5:57 PM EST to 6:57 PM EST
- Where
- Miami County, 0.74 mi SSE of Brandt to 0.55 mi S of Brandt
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.890, -84.075
Water was reported rushing over Haskett Lane due to heavy rainfall.
Flash Flood, Clark
- When
- May 21, 6:00 PM EST to 7:00 PM EST
- Where
- Clark County, 0.73 mi NNW of Villa to 1.44 mi NNW of Villa
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.980, -83.774
Over 2 feet of water was flowing over Ridgewood Road due to heavy rainfall.
Hail, Miami
- When
- May 21, 6:13 PM EST to 6:17 PM EST
- Where
- Miami County, 0.53 mi E of Covington
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.120, -84.340
Hail, Montgomery
- When
- May 21, 6:16 PM EST to 6:20 PM EST
- Where
- Montgomery County, Huber Hgts
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.830, -84.130
Hail, Clinton
- When
- May 21, 6:20 PM EST
- Where
- Clinton County, 0.53 mi E of New Vienna
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 39.320, -83.690
Flash Flood, Montgomery
- When
- May 21, 6:27 PM EST to 7:27 PM EST
- Where
- Montgomery County, 1.62 mi NNW of Huber Hgts to 1.31 mi N of Huber Hgts
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.853, -84.137
Several inches of rushing water were reported across Troy Villa Boulevard due to heavy rainfall.
Flash Flood, Greene
- When
- May 21, 6:30 PM EST to 7:30 PM EST
- Where
- Greene County, 1.91 mi SSE of Bryon to 1.59 mi SE of Bryon
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.756, -83.962
A driveway was completely washed out on Routzong Road in Xenia Township due to heavy rainfall.
Flood, Clark
- When
- May 21, 6:35 PM EST to 7:35 PM EST
- Where
- Clark County, 2.44 mi SW of Crystal Lakes to 2 mi SW of Crystal Lakes
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 39.855, -84.053
Standing water was reported over Lower Valley Pike due to heavy rainfall.
Flood, Greene
- When
- May 21, 6:38 PM EST to 7:38 PM EST
- Where
- Greene County, 0.96 mi E of Fairborn to 0.92 mi E of Fairborn
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 39.819, -84.002
A foot of water due to heavy rainfall was reported over State Route 235 just west of Interstate 675. The road was impassible.
Flash Flood, Miami
- When
- May 21, 6:40 PM EST to 7:40 PM EST
- Where
- Miami County, Tipp City to 0.78 mi ESE of Tipp City
- Cause
- Heavy Rain
- Property damage
- $1.3 million
- Reported by
- Emergency Manager
- Coordinates
- 39.970, -84.170
Water rescues were being performed across the county, but especially in the Troy and Tipp City areas for people being trapped in cars stranded by flash flooding. The flash flooding was caused by heavy rainfall.
Flash Flood, Clark
- When
- May 21, 6:40 PM EST to 7:40 PM EST
- Where
- Clark County, Tremont City to 1.54 mi NW of Mad River Arpt
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 40.020, -83.830
Several locations along Upper Valley Pike were closed due to high water running over the roadway.
Thunderstorm Wind, Greene
- When
- May 21, 6:45 PM EST to 6:49 PM EST
- Where
- Greene County, 1.38 mi S of Xenia Greene Co Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.660, -83.980
A large tree branch was broken off on Shannon Lane due to thunderstorm winds. Another branch fell onto a house on Greystoke Drive.
Hail, Greene
- When
- May 21, 6:46 PM EST to 6:50 PM EST
- Where
- Greene County, 1 mi E of Xenia
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.680, -83.911
Hail, Greene
- When
- May 21, 6:52 PM EST to 6:56 PM EST
- Where
- Greene County, 0.87 mi NW of Xenia
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.690, -83.940
Hail, Clinton
- When
- May 21, 6:58 PM EST to 7:02 PM EST
- Where
- Clinton County, 0.53 mi E of Kingman
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.500, -83.940
Flash Flood, Montgomery
- When
- May 21, 7:02 PM EST to 8:02 PM EST
- Where
- Montgomery County, 0.31 mi SE of Sulphur Grove to 0.8 mi E of Sulphur Grove
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.866, -84.097
Interstate 70 was closed in both directions just east of Route 201 in the Huber Heights area due to flash flooding caused by heavy rain.
Hail, Clinton
- When
- May 21, 7:05 PM EST to 7:09 PM EST
- Where
- Clinton County, 0.69 mi S of Wilmington Clinton F
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.490, -83.870
Hail, Adams
- When
- May 21, 7:10 PM EST to 7:18 PM EST
- Where
- Adams County, 0.69 mi N of Seaman
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.940, -83.570
Hail, Clinton
- When
- May 21, 7:10 PM EST to 7:14 PM EST
- Where
- Clinton County, 2.13 mi W of Wilmington
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 39.450, -83.870
Thunderstorm Wind, Clinton
- When
- May 21, 7:11 PM EST to 7:15 PM EST
- Where
- Clinton County, 0.69 mi N of Wilmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.460, -83.830
One tree was downed due to thunderstorm winds.
Hail, Adams
- When
- May 21, 7:13 PM EST to 7:17 PM EST
- Where
- Adams County, 2.15 mi W of Lawshe
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 38.930, -83.510
Hail, Clinton
- When
- May 21, 7:19 PM EST to 7:23 PM EST
- Where
- Clinton County, 0.53 mi E of Martinsville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.320, -83.810
Hail, Adams
- When
- May 21, 7:20 PM EST to 7:24 PM EST
- Where
- Adams County, 0.88 mi NW of Jacksonville
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.910, -83.440
Hail, Adams
- When
- May 21, 7:20 PM EST to 7:24 PM EST
- Where
- Adams County, 0.54 mi W of Jacksonville
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 38.900, -83.440
Hail, Adams
- When
- May 21, 7:25 PM EST to 7:29 PM EST
- Where
- Adams County, 0.69 mi N of Dunkinsville
- Measured
- 2 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.860, -83.470
Flash Flood, Clark
- When
- May 21, 7:30 PM EST to 8:30 PM EST
- Where
- Clark County, 0.06 mi SSE of Hustead to 0.21 mi E of Hustead
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.829, -83.870
Young's Dairy Farm was inundated by rapidly rising water caused by heavy rainfall.
Hail, Adams
- When
- May 21, 7:45 PM EST to 7:49 PM EST
- Where
- Adams County, 0.69 mi N of Lynx
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.780, -83.400
Flash Flood, Miami
- When
- May 21, 7:45 PM EST to 8:45 PM EST
- Where
- Miami County, 5 mi S of Piqua to 0.73 mi W of Eldean
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.078, -84.230
Interstate 75 at Eldean Road was impassible due to high flowing water caused by heavy rainfall.
Flash Flood, Greene
- When
- May 21, 8:00 PM EST to 9:00 PM EST
- Where
- Greene County, 3.03 mi E of Yellow Spgs to 2.98 mi E of Yellow Spgs
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.794, -83.823
Numerous streets throughout Clifton were inundated by rapidly rising water caused by heavy rainfall.
Flash Flood, Miami
- When
- May 21, 8:00 PM EST to 9:00 PM EST
- Where
- Miami County, 17.84 mi WNW of New Carlisle Arpt to 18.42 mi WNW of New Carlisle Arpt
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.114, -84.358
Numerous streets throughout Covington were inundated by rapidly rising water due to heavy rainfall.
Flood, Greene
- When
- May 21, 8:40 PM EST to 9:40 PM EST
- Where
- Greene County, Yellow Spgs to 0.66 mi NNW of Yellow Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.800, -83.880
High water due to earlier flooding was still reported flowing over Grinnell Road near Yellow Springs Creek, as well as flowing over Yellow Springs Road.
Hail, Clermont
- When
- May 21, 10:12 PM EST to 10:16 PM EST
- Where
- Clermont County, Milford
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.170, -84.280
Hail, Clermont
- When
- May 21, 10:23 PM EST to 10:27 PM EST
- Where
- Clermont County, Milford
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.170, -84.280
Flood, Clark
- When
- May 22, 1:30 AM EST to 2:30 AM EST
- Where
- Clark County, 0.25 mi SW of Crystal Lakes to 0.61 mi N of Crystal Lakes
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 39.878, -84.024
High water was entering units of an apartment complex in the 11000 block of Gerlaugh Road due to earlier heavy rainfall. This high water eventually forced the evacuation of the apartment complex.
Hail, Delaware
- When
- May 22, 3:33 AM EST to 3:37 AM EST
- Where
- Delaware County, Delaware
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.300, -83.070
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Illinois, May 21 to 22, 20142 injured · $101 million · 4 in hail · 38 events
- Damaging Winds in Texas, May 21, 2014$2.0 million · 56 kt wind · 5 events
- Flash Flooding and Hail in Indiana, May 21 to 22, 2014$102,000 · 2.75 in hail · 67 events
- Flash Flooding and Flooding in New York, May 21, 2014$1.5 million · 9 events
- Hail and Damaging Winds in Kentucky, May 21 to 22, 2014$413,000 · 1.25 in hail · 27 events
- Flash Flooding and Hail in Ohio, May 21 to 22, 2014$458,000 · 1.5 in hail · 19 events
- Hail and Damaging Winds in Kentucky, May 21, 2014$90,000 · 1.25 in hail · 6 events
- Hail and Damaging Winds in Maryland, May 21 to 22, 2014$16,000 · 1.75 in hail · 37 events
- Damaging Winds in Kentucky, May 21, 201455 kt wind · 41 events
- Tornadoes and Hail in Colorado, May 21, 2014EF0 · 15 events
- Hail and Damaging Winds in Virginia, May 21 to 22, 2014$13,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Indiana, May 21, 2014$15,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518192, 518193, 518190, 518191, 518194, 518196, 518195, 518200, 518197, 518198, 518202, 518232, 518260, 518233, 518199, 518234, 518209, 518245, 518255, 518204, 518211, 518257, 520960, 518213, 518205, 518254, 518206, 518208, 518217, 518246, 520962, 518379, 518210, 518383, 518212, 520966, 518395, 518237, 518396, 518406, and more.